Started on Sertraline, Developed Tinnitus

Discussion in 'Introduce Yourself' started by Tom Weston, Nov 8, 2017.

    1. Tom Weston

      Tom Weston Member

      Tinnitus Since:
      1 week
      Cause of Tinnitus:
      Medication ?
      I've recently started on Sertraline and developed Tinnitus, anyone else have experience of this
       
    2. Michael Leigh

      Michael Leigh Member Benefactor Hall of Fame

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      Cause of Tinnitus:
      Noise induced
      I took Sertaline many years ago found it helpful and had no problems with it....
       
      • Helpful Helpful x 1
      • Good Question Good Question x 1
    3. AUTHOR
      AUTHOR
      Tom Weston

      Tom Weston Member

      Tinnitus Since:
      1 week
      Cause of Tinnitus:
      Medication ?
      Ok thank you
       
    4. just1morething
      Benevolent

      just1morething Member Benefactor Hall of Fame

      Location:
      U.S.
      Tinnitus Since:
      ?
      Cause of Tinnitus:
      ?
      I didn't tolerate SSRI's like Zoloft very well. They seem to help some people with T though. I have significant awakening T, but reluctant to try certain AD's due to side effects.
       
    5. lncrl

      lncrl Member

      Tinnitus Since:
      05/2020
      Cause of Tinnitus:
      Sertraline
      Hi, I too started Sertraline 50mg, and developed tinnitus after 3 days. It is a constant ringing in my ears, and I am sure it was the Sertraline. I have never had ear problems before. It is now the 5th day, and there is no let up. This is worse than the depression and anxiety.
       
    6. Michael Leigh

      Michael Leigh Member Benefactor Hall of Fame

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      Cause of Tinnitus:
      Noise induced
      Some antidepressants can make tinnitus worse or cause its onset. The tinnitus usually settles down but if it doesn't, it might be best to talk to your doctor. I was prescribed Sertraline many years ago to help prevent me becoming too down as I have having difficulty with my tinnitus. Fortunately it didn't make the tinnitus worse.

      Talk to your doctor who may suggest trying another medication. Have you considered St John Wort? It's a natural herb that works in a similar way to prescription antidepressants, usually without any side effects. Just a suggestion.

      Michael
       
    7. lncrl

      lncrl Member

      Tinnitus Since:
      05/2020
      Cause of Tinnitus:
      Sertraline
      Thanks for your reply Michael. I have been on several anti depressants over the years, and would have the usual side effects, like insomnia, dizziness, fatigue. But I am sure that the Sertraline caused tinnitus. I never had problems before this. I am waiting for a call from my doctor now, but I know that she will say it is not the meds. She is a doctor, so not going to blame the meds. If the tinnitus clears, I will never touch an anti depressant again.
       
Loading...

Share This Page